Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 199, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 4, 2006, 3:42 PM CDT for Baldwin County, Alabama. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2006, 3:42 PM CDT (20:42 UTC)
- Expired
- Aug 4, 2006, 4:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 66 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.7 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1028 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1031 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 042044 SVRMOB ALC003-042115- /O.NEW.KMOB.SV.W.0199.060804T2042Z-060804T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 344 PM CDT FRI AUG 4 2006 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BALDWIN COUNTY IN SOUTHWEST ALABAMA * UNTIL 415 PM CDT * AT 343 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTHEAST OF ELSANOR...MOVING WEST AT 13 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ELSANOR BY 400 PM CDT PERSONS NEAR OR IN THE PATH OF THIS STORM SHOULD PREPARE FOR DAMAGING WINDS AND LARGE HAIL. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3059 8741 3070 8748 3067 8779 3045 8770 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:30 PM CDT, 12 minutes earlier.
Area forecast discussion, Aug 4, 3:30 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 330 PM CDT FRI AUG 4 2006 .SHORT TERM...(TONIGHT THROUGH SUNDAY)...WEAK FRONT ACROSS THE TN VALLEY WILL STALL ACROSS CENTRAL ALABAMA BY TOMORROW. MEANWHILE UPPER LOW ACROSS THE FLORIDA PENINSULA WILL CONTINUE MOVE WESTWARD ACROSS THE NORTHCENTRAL GULF. COMBINATION OF A WEAK TROUGH JUST NORTH OF US AND THE UPPER LOW WILL LEAD TO INCREASED RAIN CHANCES ON SATURDAY. SLIGHTLY COOLER MID LEVEL TEMPS ALONG W/ VERY WARM AND MOIST LOW LVLS WILL ENHANCE AFTERNOON SEA/BAYBREEZE DEVELOPMENT. STEEPER MID LEVEL LAPSE RATES COMBINED W/ SOME MID LEVEL DRY AIR BEING SUCKED IN ON THE NORTH SIDE OF THE LOW WILL CREATE A FAVORABLE ENVIRONMENT FOR A FEW STORMS TO PRODUCE DAMAGING WINDS FROM WET MICROBURSTS AND ALSO SOME SMALL HAIL ON SATURDAY AFTERNOON AS MENTIONED IN THE SWODY2. RAIN CHANCES DECREASE FOR SUNDAY AS THE UPPER LOW WEAKENS AND SHIFTS TO THE WEST. THE UPPER RIDGE WILL EXPAND EASTWARD TO THE MID ATLANTIC STATES WITH DEEP EASTERLIES TRANSPORTING SUBTLE DISTURBANCES ACROSS THE AREA. THUS WILL HANG ON TO LOW END SCATTERED POPS ON SUNDAY. .LONG TERM...(MONDAY THROUGH NEXT FRIDAY)...EXPANSIVE 5H RIDGE WILL EXPAND EASTWARD FROM THE SOUTHERN PLAINS ACROSS THE SOUTHEASTERN STATES. THIS RIDGE WILL DOMINATE THROUGH MUCH OF NEXT WEEK...KEEPING CHRIS (OR WHAT IS LEFT OF HIM) WELL SOUTH OF AREA. THIS RIDGE WILL KEEP TEMPERATURES RATHER WARM...HOWEVER WITH EASTERLY WAVES MOVING THROUGH ON THE SOUTH SIDE OF THE UPPER RIDGE SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE A STAPLE OF THE AFTERNOON FORECAST ACROSS THE GULF COAST. PW VALUES REMAIN NEAR TWO INCHES AND W/ DEWPOINTS IN THE LOW TO MID 70S AT TIMES HEAT INDEX VALUES WILL REMAIN UNCOMFORTABLE AND THUNDERSTORMS WILL BE VERY EFFICIENT RAINFALL PRODUCERS. SOME INDICATION OF THE RIDGE WEAKENING AND SHIFTING WEST AS 5H TROUGH DEVELOPS OVER THE EAST BY THE LATTER PART OF THE WEEK PUSHING ANOTHER WEEK FRONT SOUTHWARD TOWARD THE AREA W/ INCREASING CHANCES OF RAIN. /13 && .MARINE...SURFACE HIGH PRESSURE OVER THE SOUTHEASTERN STATES WILL WEAKEN AS A WEAK FRONT APPROACHES FROM THE NORTH AND AN UPPER DISTURBANCE APPROACHES FROM THE SOUTHEAST. HIGH PRESSURE WILL BECOME RE-ESTABLISHED SUNDAY NIGHT INTO MONDAY. WHATS LEFT OF TROPICAL STORM CHRIS WILL PASS WELL SOUTH OF THE MARINE AREA MONDAY. SEAS MAY INCREASE A LITTLE WELL OFFSHORE ON TUESDAY AS CHRIS MOVES WEST. /01 && .FIRE WEATHER...A WEAK FRONT APPROACHING CENTRAL ALABAMA ALONG WITH AN UPPER LOW MOVING WESTWARD ACROSS THE NORTH CENTRAL GULF OF MEXICO WILL BRING INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH SATURDAY. THE INCREASING CHANCES OF RAIN WILL KEEP RELATIVE HUMIDITY VALUES WELL ABOVE CRITICAL THRESHOLDS THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 76 92 75 94 / 30 50 30 30 PENSACOLA 75 91 76 91 / 40 50 30 30 DESTIN 78 91 80 92 / 40 50 30 30 EVERGREEN 73 93 73 94 / 30 40 30 30 WAYNESBORO 74 93 75 93 / 20 30 30 30 CAMDEN 75 93 74 93 / 30 30 30 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 13/JC 01/GB
Hazardous weather outlook, Aug 4, 5:30 AM CDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 530 AM CDT FRI AUG 4 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-051100- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 530 AM CDT FRI AUG 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL FORM DURING THE LATE MORNING TO LATE AFTERNOON HOURS...WITH A FEW POSSIBLE BECOMING SEVERE. ORGANIZED SEVERE WEATHER IS NOT EXPECTED...THOUGH. A FEW OF THE STORMS COULD BECOME STRONG WITH WIND GUST OF 35 TO 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN. THE THUNDERSTORMS WILL WEAKEN LATER THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER OPERATIONS SHOULD NOT BE REQUIRED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 4, 2:05 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 205 PM CDT FRI AUG 4 2006 ALZ059-FLZ003-041930- ESCAMBIA-INLAND SANTA ROSA- 205 PM CDT FRI AUG 4 2006 ...STRONG THUNDERSTORMS ARE MOVING SOUTHWEST ACROSS ESCAMBIA COUNTY ALABAMA AND NORTHERN SANTA ROSA COUNTY FLORIDA... AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED STRONG THUNDERSTORMS OVER SOUTHEASTERN ESCAMBIA COUNTY ALABAMA...EXTENDING DOWN INTO NORTHERN SANTA ROSA COUNTY FLORIDA. THE STRONGEST THUNDERSTORM WAS LOCATED 5 MILES EAST OF BERRYDALE...MOVING SOUTH AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...NORTH CENTRAL SANTA ROSA COUNTY AND EXTREME SOUTH CENTRAL ESCAMBIA COUNTY THROUGH 230 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS AROUND 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORMS HAVE PASSED.
Special weather statement, Aug 4, 3:00 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 300 PM CDT FRI AUG 4 2006 ALZ064-042030- LOWER BALDWIN- 300 PM CDT FRI AUG 4 2006 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER CENTRAL AND SOUTH BALDWIN COUNTY... AT 259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM FOLEY TO 5 MILES NORTH OF FAIRHOPE...MOVING SOUTHWEST AT 10 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... CLAY CITY...MARLOW...FAIRHOPE...MAGNOLIA SPRINGS AND HOUSTONVILLE THROUGH 330 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS AROUND 45 MPH...WHICH COULD DOWN TREE LIMBS...BLOW AROUND UNSECURED SMALL OBJECTS AND CAUSE SOME POWER OUTAGES. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Aug 4, 3:05 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 305 PM CDT FRI AUG 4 2006 FLZ002>006-042100- COASTAL OKALOOSA-COASTAL ESCAMBIA-INLAND OKALOOSA-INLAND SANTA ROSA-COASTAL SANTA ROSA- INCLUDING THE CITIES OF...CRESTVIEW AND PENSACOLA... 305 PM CDT FRI AUG 4 2006 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER OKALOOSA...ESCAMBIA AND SANTA ROSA COUNTIES... AT 305 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM DORCAS TO FERRY PASS...MOVING SOUTHWEST AT 12 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...ENSLEY...BAGDAD...FERRY PASS...DEERLAND...PENSACOLA... BRENT...MYRTLE GROVE THROUGH 400 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS AROUND 45 MPH...WHICH COULD DOWN TREE LIMBS...BLOW AROUND UNSECURED SMALL OBJECTS...AND CAUSE SOME POWER OUTAGES. THESE STORMS WILL CONTINUE DEVELOPING SOUTH TO THE COAST THROUGH 430 PM. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 3:12 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 33 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.